Ask a doctor

Will my face return to the exact pre-Injection state after the complete breakdown of the filler? (Photo)

I am 30 years old and I had my cheeks filled in with one syringe of Revanesse four and a half months ago. After two months i realized that my face was changing. My nasolabial lines appeared to be more intense as the filler migrated on this area. Also two months after the injection i noticed skin laxity. Is that possible? Will my face return to the exact pre-Injection state after the complete breakdown of the filler?

Doctor Answers (5)

Pre-filler face

+2
First, filler does not migrate two months after injection.  That said, after your cheeks were injected, you may have focused on the nasolabial lines.  Skin laxity also is not produced by injections.  After filler breaks down completely, you will be that many months older and I think you have to accept that your face will continue to age. I appreciate that you have many concerns about your face and would encourage you to return to your plastic surgeon or dermatologist to discuss these issues face-to-face.


New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Facial Fillers and changes in skin

+1
Facial fillers only temporarily change the volume/wrinkle where it was injected.  After the filler gets reabsorbed, your face returns to its pre-treatment state.  Filler cannot migrate nor cause skin laxity.  I suggest you return to your treating physician for examination.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Will my face return to the exact pre-Injection state after the complete breakdown of the filler?

+1
To answer the question directly - after an initial injection of Restylane or any hyaluronic acid filler, your tissues will return to a pre-injection state once all of the material  has been naturally broken down by your body. Now, into the details of your question, fillers do not migrate over time, nor do injections cause skin laxity. I suggest returning to your surgeon to discuss your concerns.

Eric Desman, MD
Alexandria Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Increased laxity and filler migration

+1
Hello 'katerinaki:'

i understand your concerns.  But, no, filler does not migrate and does not cause more facial laxity. Actually, when larger volumes are injected, fibroblasts stretch in the skin and a very interesting phenomenon has been observed: the physical stretching somehow activates them and they begin to be much more productive, making more of the structural proteins that make your skin thick, supple and tight.

I am not sure why you percieve the opposite but encourage you to discuss with your dermatologist or plastic surgeon, as there may be an adjustment that will make you much happier.

Sheryl D. Clark, MD
New York Dermatologist
5.0 out of 5 stars 5 reviews

Discuss with your surgeon return of your face after a procedure

+1
This should be discussed with your surgeon.
Or, I would recommend you discuss with a Board Certified Dermatologist with expertise with Restylane

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.